Cheston Cold

COLD INTOLERANCE sneezing

Last Updated December 20th, 2021

Therapeutic Indications

Cheston Cold is a fixed combination drug with cetirizine, paracetamol, and phenylephrine. Cetirizine is a second generation antihistamine medication that is used to relieve symptoms of allergies like a runny nose, sneezing and watery eyes. It is also used to relieve itching resulting from hives. It works by blocking the release of histamine that causes allergy symptoms. Cheston Cold is used in the management of a number of conditions that include:

  • COLD INTOLERANCE sneezingUrticaria/allergy related to skin rashes
  • Allergic rhinitis
  • A runny nose
  • Watery eyes
  • Pain in the ears
  • Common cold
  • A headache
  • Fever
  • Sneezing
  • Joint pain
  • A toothache
  • Intraocular tension
  • Menstrual pain
  • Itching
  • Flu-like symptoms
  • Sinusitis
  • Hypotensive conditions
  • Eye mydriasis
  • Nasal decongestion
  • Hives
  • Phlegm
  • Angiitis and granulomatosis due to allergy
  • Muscle ache
  • Dengue fever
  • Testicular swelling
  • Sciatica
  • Chikungunya
  • Slipped disc
  • Sprain
  • Viral fever
  • Low blood pressure
  • Blocked ear
  • Body ache

Do I need a Prescription?

Cheston Cold can be bought from pharmacies close to you and from online drug stores. A doctor’s prescription is a must.

Dosage

The dosage for Cheston Cold is depended on the condition being treated and how severe it is. The dosage also depends on age and weight, one’s health condition and how you respond to the initial dose. The recommended dosage is one tablet two to three times a day for up to 3 days.

Chemical Composition

Cheston Cold contains three active ingredients, these are;

  • Cetirizine 5 mg
  • Paracetamol 325 mg
  • Phenylephrine 10 mg

Paracetamol is also called Acetaminophen.

Mechanism of Action (MOA)

Cheston Cold contains cetirizine, paracetamol, and phenylephrine that work together producing desirable effects. Paracetamol in Cheston Cold tablets works by blocking the synthesis of prostaglandins increasing the threshold of pain. This is effected by inhibiting the action of cyclooxygenases, enzymes involved in the synthesis of prostaglandins. Paracetamol also affects the heat centers directly in the hypothalamus, as a result enhancing peripheral vasodilation, sweating that encourages loss of heat. Paracetamol is an analgesic as it relieves pain and an antipyretic as it reduces fever.

cold flu symptomsCetirizine a second generation antihistamine works by antagonizing the actions of histamine. Thus cetirizine achieves by competing for the H1 receptor sites found on the effector cells. Allergic symptoms are usually as a result of histamine production and its action on effector cells. Once actions of histamine are inhibited, allergic symptoms are under control. Cetirizine also has anticholinergic effects, this causes the drying of the nasal mucosa. It also blocks bronchoconstriction in asthmatic attack patients that are induced by histamine.

Phenylephrine is classified as a sympathomimetic amine, it acts as an alpha – adrenergic receptors. It is a vasoconstrictor. It is mainly utilized in nasal decongestion and as a cardiotonic agent. When administered parentally it leads to a rise in systole and diastole pressure, lowering cardiac output while increasing peripheral resistance and blood flow in the coronary. It also causes an increase in pressure in pulmonary by constricting the pulmonary vessel. It increases the drainage of sinuses in the respiratory tract by vasoconstricting their mucosa. It also reduces the amount of blood flowing to the nose, thus decongesting the nasal cavity.

Facts on Cheston Cold

  • The effects of Chetson Cold can last up to twenty-four hours.
  • Cheston Cold is not addictive and thus does not cause any tendencies.
  • Phenylephrine an active ingredient in Cheston Cold is classified as Category C in pregnancy because animal studies have shown evidence of harming the fetus, but there is less information about human studies.
  • Peak effects of Chetson Cold occur 1-3 hours from when the medication was administered.
  • An overdose of paracetamol, an active ingredient in Chetson Cold can result in liver damage.
  • Paracetamol is analgesic and antipyretic drug.

Contraindications

cold and fluThe use of Cheston Cold is contraindicated in some conditions. When used concurrently with some conditions it might worsen the condition or lead to severe side effects occurring. Inform your doctor of any conditions you might be having before using Cheston Cold as it might affect the prescription. The conditions contraindicated include:

  • Do not use Cheston Cold if you are allergic to any of the active ingredients.
  • Kidney disease with creatinine clearance less than 10 ml/minute and in children less than 12 years having kidney abnormalities.
  • Liver disease
  • Coronary artery disease
  • Breastfeeding
  • Thyroid problem/ hyperthyroidism
  • Pregnancy
  • Asthma or have breathing problems
  • Enlarged prostate
  • Alcoholism
  • Glaucoma
  • Angina
  • Neutropenia
  • Diabetes
  • Phenylketonuria(PKU)
  • Children below six years

Side effects

Chetson Cold can cause a number of side effects apart from the desired effects. The side effects can be common and less serious while others are rare and very serious. Report to your doctor any side effectsyou experience especially if they do not go away. The side effects do not occur in everyone, they depend on reaction to the initial dose and duration of use of the medication. They are prone if you use the drug for a long period. Common side effects of Cheston Cold include:

  • A constant headache
  • Fatigue
  • Sleepiness
  • Dry mouth
  • Nausea
  • Vomiting
  • Dizziness
  • Diarrhea
  • Psychotic disturbances
  • Increase in blood pressure
  • Abdominal discomfort
  • Running nose
  • A cough
  • Palpitations
  • Constipation
  • Lack of appetite
  • Vertigo
  • Skin discoloration
  • Jaundice
  • Tremor
  • Drowsiness
  • Cephalalgia
  • Breathing difficulty

If you experience the following rare and very serious side effects, discontinue the use of Chetson Cold and immediately notify your doctor.

  • Difficulty passing urine
  • Blurred vision
  • Insomnia
  • Irregular heartbeat

To manage some of the side effects take good care of your mouth and suck on hard candy that is sugar-free. If you get an allergic reaction to Cheston Cold, inform your doctor and rush to an emergency center. Signs of allergic reactions include rashes or hives, swelling of the tongue, face, throat and lips, difficulty breathing.

If you accidentally take an overdose of Chetson Cold, inform your doctor and rush to the emergency center of the nearest hospital with the medication package for identification. Taking of an overdose can cause adverse effects such as being restless, confusion, dizzy, seizures, skin color changes to grey or blue, wheezing,  bad cough, a pressure in the chest or passing out.

Drug Interactions

Notify your doctor if you are taking any drugs, whether other prescribed drugs, over the counter drugs, supplements of vitamins or herbal medicines. Cheston Cold should not be taken together with other drugs as they may affect the drug function preventing it from working properly or may result in adverse reactions. Drugs and products that interact with Chetson Cold include:

  • When used together in lowers one’s alertness and may result in increased drowsiness or sleepiness.
  • Alprazolam
  • Codeine
  • High blood pressure medications
  • Digoxin
  • Decongestants
  • Ketoconazole
  • Sedatives
  • Leflunomide
  • Prilocaine
  • Juxtapid mipomersen
  • Oxyphenbutazone
  • Metamizole

What to do if you skip a dose?

If you skip a dose of Chetson Cold, take it immediately you realize it. If it close to the time for your next dose, you can skip it and take the next dose then continue with the normal schedule. Do not double the dose to compensate for the skipped dose as it might result in adverse effects. Frequently missed doses lower the effectiveness of the medication, to avoid this set a reminder or have a family member remind you when the next dose is due.

Precautions

A number of precautions should be considered before and when using Cheston Cold. The precautions include:

  • Inform your doctor if you have allergic reactions to any of the active ingredients of Cheston Cold.
  • Inform your doctor of any medications and products you are using to avoid drug interactions.
  • Chetson cold may cause drowsiness depending on individual reaction to the drug. If it does, do not take part in activities that require mental alertness like driving or operation of heavy machinery.
  • Avoid the use of alcohol while taking Cheston Cold as it increases drowsiness and might also cause liver damage.
  • Pregnant or planning to be pregnant. Cheston Cold is not recommended for use during pregnancy as animal studies have shown it might harm the growing fetus. There is limited human data. It can be used if the benefits outweigh the risks
  • Chetson Cold is expressed into breast milk and might harm the nursing baby.
  • Cheston Cold should be used with caution if you have kidney or liver diseases.
  • Smoking and tobacco use should be avoided while using Cheston Cold.
  • Cheston Cold should not be taken close to bedtime as it causes sleeplessness.
  • Do not take the medication if it is expired. Always check the package when buying the medication. Taking expired drugs may be less effective or be poisonous.
  • Store the medication at room temperature away from direct sunlight.
  • Avoid the use of Cheston Cold on an empty stomach as it might result in acid reflux. Take it with food or after meals
  • Liver disease. The medication should be used with caution and the dose should be adjusted.
  • Kidney disease: Cheston Cold dose should be adjusted and the medication used with caution.
  • If you are allergic to Non-Steroid Anti-Inflammatory Drugs (NSAID), piperazine family drugs and hydroxyzine, do not use Chetson Cold.
  • Do not chew Chetson Cold tablets, take then whole with a lot of water.
  • Chetson Cold might interfere with the results of an allergic test, thus if planning to take such a test do not use Chetson Cold.
  • Do not take other painkillers while using Chetson Cold as it is also a painkiller.

Different Brands and Manufacturing Companies of the Drug

Cheston Cold is manufactured by Cipla pharmaceuticals. It comes in different forms and composition which include:

  • Cheston Cold syrup contains 2 mg cetirizine, 125 mg paracetamol, 5 mg phenylephrine.
  • Cheston Cold Total tablet contains 5 mg levocetirizine, 60 mg ambroxol, and 5 mg phenylephrine
  • Chetson Cold DS syrup 2 mg cetirizine, 250 mg paracetamol and 5 mg phenylephrine in 5 ml

Substitute Drugs

Other drugs that can be used in place of Cheston Cold with the same strength and composition include:

  • Elgnil Cold tablet – Cadila Pharmaceuticals Ltd
  • Cetrifos tablet – Fossil Remedies
  • Okacet Cold tablet – Cipla Pharmaceuticals
  • Rhinoryl CZ tablet – Shivani Healthcare
  • F 2M Cold – DMP-DM Pharma
  • Realifast Plus Tablet – Regardia Pharmaceuticals
  • Cetrifos tablet – Cubit Healthcare
  • Benafoc Cold tablet – Taj Pharma India Ltd
  • Saricold 5mg/325mg/10mg tablet – Sarian Healthcare
  • Alerid Cold tablet – Cipla Ltd

Want to live a healthy lifestyle?

Subscribe to free FactDr newsletters.

REVAMP YOUR

LIFE

HEALTH

WELLNESS

If you're enjoying our website, we promise you'll absolutely love our new posts. Be the first one to get a copy!

Get factually correct, actionable tips delivered straight to your inbox once a week.

I want the latest scoop on :

We hate spam too. We will never share your email address with anyone. If you change your mind later, you can unsubscribe with just one click

By clicking Subscribe, I agree to the FactDr Terms & Conditions & Privacy Policy and understand that I may opt out of FactDr subscriptions at any time.

 

 

 

Top Stories